Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2013, 10:32 AM EDT for Atlantic County, New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 10:32 AM EDT (14:32 UTC)
- Expired
- Jul 23, 2013, 11:30 AM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 34 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
251
WWUS81 KPHI 231432
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1032 AM EDT TUE JUL 23 2013
NJZ020>022-026-027-231530-
ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
1032 AM EDT TUE JUL 23 2013
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
CUMBERLAND...NORTHERN ATLANTIC...SOUTHEASTERN BURLINGTON AND
SOUTHEASTERN OCEAN COUNTIES...
AN AREA OF SHOWERS AND THUNDERSTORMS COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CUMBERLAND AND OCEAN COUNTIES AT 1025 AM
EDT. THE THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THIS STORM WILL BE NEAR WADING RIVER...WADING RIVER...AND PORT
REPUBLIC AROUND 1040 AM...NEW GRETNA...AND NEW GRETNA AROUND 1045
AM...BASS RIVER STATE FOREST...BASS RIVER STATE FOREST...AND MYSTIC
ISLAND AROUND 1055 AM...TUCKERTON AROUND 1105 AM AND BEACH HAVEN
AROUND 1110 AM.
LAT...LON 3967 7414 3955 7423 3953 7440 3952 7441
3940 7497 3952 7503 3952 7498 3954 7495
3978 7418 3975 7418 3973 7415 3980 7413
3981 7409 3979 7408
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:27 AM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 23, 4:27 AM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 AM EDT TUE JUL 23 2013
.SYNOPSIS...
LOW PRESSURE OVER THE REGION WILL MOVE NORTHEASTWARD INTO NEW YORK
STATE TODAY. HIGH PRESSURE WILL THEN BUILD INTO THE NORTHEASTERN STATES
WEDNESDAY INTO FRIDAY. SEVERAL FRONTAL BOUNDARIES MAY AFFECT THE
REGION THROUGH THE WEEKEND. A COLD FRONT IS THEN EXPECTED TO CROSS
THE AREA ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A 06Z SURFACE ANALYSIS PLACED A STATIONARY FRONT FROM NEAR THE SOUTH
SHORE OF LONG ISLAND WESTWARD ACROSS THE NORTHERN PORTION OF
PENNSYLVANIA THEN INTO THE GREAT LAKES REGION. AN AREA OF STRONG
SURFACE MOISTURE CONVERGENCE WAS ACROSS CENTRAL AND NORTHERN NEW
JERSEY. AN UPPER AIR ANALYSIS SHOWED A TROUGH FROM THE MIDWEST TO
THE NORTHEAST.
A MESO-LOW ENHANCED AREA OF HEAVY CONVECTION WILL CONTINUE TO THE
NORTHEAST EARLY THIS MORNING AND WEAKEN. THIS HAS PRODUCED AREAS OF
TORRENTIAL RAINFALL DURING THE NIGHT. WE THEN AWAIT FOR THE NEXT
SHORT WAVE EMBEDDED IN THE LONG WAVE UPPER-LEVEL TROUGH FROM THE
MIDWEST TO THE NORTHEAST. THE ADDED LIFT FROM THE EMBEDDED SHORT
WAVE MOVING ACROSS THE AREA ESPECIALLY THIS AFTERNOON WILL HELP TO
DEVELOP ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS. THE FORECAST
CHALLENGE FOR TODAY IS THE AREAL COVERAGE OF THIS RENEWED ACTIVITY.
THE INITIAL STRONG SHORT WAVE EARLY THIS MORNING PRETTY MUCH
OVERTURNED THE ATMOSPHERE ACROSS OUR AREA, HOWEVER FORECAST
SOUNDINGS INDICATE ENOUGH OF A RECOVERY OCCURS. AS A RESULT, WE
SHOULD HAVE A FAIR AMOUNT OF SHOWERS AND SOME THUNDERSTORMS
REDEVELOP AS HEATING OCCURS. THE AREAL COVERAGE HOWEVER WILL
PROBABLY NOT BE AS EXTENSIVE AS YESTERDAY AFTERNOON THROUGH EARLY
THIS MORNING THAT OCCURRED ACROSS ABOUT THE NORTHERN HALF OF THE CWA.
THIS LEADS TO THE POTENTIAL FOR ADDITIONAL FLOODING ISSUES. THERE
WERE MANY LOCALES THAT PICKED UP TORRENTIAL RAINFALL. FOR ADDITIONAL
DETAILS ON THE HEAVY RAIN AND FLOODING THREAT, SEE THE HYDROLOGY
SECTION BELOW. THE LOCALLY HEAVY RAIN SHOULD BE THE MAIN THREAT WITH
THE CONVECTION TODAY AS THE FLOW IS FORECAST TO BE ON THE LIGHT
SIDE. THIS HOWEVER COULD RESULT IN A LOCALIZED WET MICROBURST WITH A
STRONGER/MORE ORGANIZED PULSE CONVECTIVE CORE. OVERALL, THIS THREAT
LOOKS TO BE LOW.
AS FOR POPS, WE TRIED TO TAPER THEM DOWN SOME FROM WEST TO EAST FOR
A TIME EARLY THIS MORNING. THESE THEN INCREASE THROUGH THE DAY. WE
DID NOT GO HIGHER THAN LIKELY ATTM DUE TO SOME UNCERTAINTY ON THE
AREAL EXTENT OF THE SHOWERS AND THUNDERSTORMS. AS FOR HIGH
TEMPERATURES, WE USED A NAM/GFS MOS BLEND BUT DID LEAN TOWARD THE
WARMER GFS MOS AS ENOUGH HEATING SHOULD OCCUR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A SHORT WAVE TROUGH IS FORECAST TO BE SHIFTING EAST OF THE AREA
DURING THE NIGHT, HOWEVER ADDITIONAL SHORT WAVE ENERGY IS FORECAST
TO ARRIVE OVERNIGHT. THIS WILL INITIALLY DRIVE SOME SHOWERS AND
THUNDERSTORMS DURING THE EVENING, HOWEVER THIS ACTIVITY LOOKS TO
DIMINISH THROUGH THE EVENING HOURS AS A SURFACE BOUNDARY SHIFTS
EAST. THERE MAY HOWEVER BE A SECONDARY LINE OF SHOWERS ESPECIALLY
NORTH LATE WITH THE MAIN BOUNDARY, ALTHOUGH MUCH OF THE GUIDANCE
TENDS TO DISSIPATE THIS AS IT ARRIVES. OVERALL, SOME LOCALLY HEAVY
DOWNPOURS COULD LINGER INTO THE EVENING HOURS. OVERALL, THE POP
FORECAST IS OF LOWER CONFIDENCE GIVEN POSSIBLE SMALL SCALE
DISTURBANCES WITH A SECOND BOUNDARY TO POSSIBLY KEEP SOME CONVECTION
GOING LONGER.
OTHERWISE, SOME DRYING IS FORECAST TO ARRIVE OVERNIGHT THEREFORE THE
CLOUD COVER SHOULD THIN OUT FOR MUCH OF THE CWA. THERE IS NOT MUCH
IN THE WAY OF WIND FORECAST AS THE SURFACE FLOW TURNS NORTHWESTERLY,
THEREFORE THE DEW POINTS SHOULD HOLD UP FOR MUCH OF THE AREA. ANY
FOG POTENTIAL IS UNCERTAIN, AND THIS CAN BE REVISITED LATER.
AS FOR LOW TEMPERATURES, GENERALLY AN EVEN NAM/GFS MOS BLEND WAS
USED.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
BUSY NIGHT WITH WX, SO DIDN'T HAVE MUCH TIME TO SPEND DOING A
MAJOR ANALYSIS OF THE EXTENDD. HIGH PRESSURE WILL BUILD IN ON WED
AND WED THU FRI LOOK TO BE DRY OR MAINLY DRY. IT IS INTERESTING TO
NOTE THAT BOTH THE ECMWF AND CMC DO WANT TO BRING LOW PRESSURE
CLOSE ENOUGH TO US THU OR FRI TO BRING MORE RAIN WHILE THE GFS IS
COMPLETELY DRY. LEFT SOME LOW POPS IN THE FCST FOR THIS TIME FRAME
AND WILL SEE WHAT HAPPENS.
AN AREA OF LOW PRESSURE WILL APPROACH FROM SERN CANADA FOR THE
WEEKEND AND BRING ANOTHER CHC OF RAIN. THE CDFNT ASSOCD WITH THE
LOW WILL MOVE THRU ABOUT MON. HIGH PRESSURE WILL THEN BUILD IN
BEHIND THE CFP FOR THE EARLY PART OF NEXT WEEK.
TEMPS LOOK TO BE QUITE PLEASANT FOR THIS TIME OF YEAR AND WILL
EVEN BE BELOW NRML THU AND FRI. LOW TEMPS WILL BE IN THE 50S AND
LOWER 60S THU MRNG, WITH DEW POINTS IN 40S AND 50S THU AND FRI...A
FAR CRY FROM THE LOW TO MID 70S WE HAD LAST WEEK.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...SOME EARLY MORNING LOW CLOUDS AND/OR FOG, THEN VFR FOR THE
MOST PART. ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS ARE
FORECAST TO DEVELOP DURING THE COURSE OF THE DAY. WHILE THERE WILL
BE SOME THUNDERSTORMS AROUND, CONFIDENCE IS LOW IF IT WILL ACTUALLY
AFFECT A TERMINAL. THEREFORE, USED A TEMPO GROUP TO INDICATE SHOWERS
AND LEFT THE THUNDER OUT AT THIS TIME. THIS CAN BE BETTER DEFINED AS
SHOWERS/STORMS REDEVELOP DURING THE COURSE OF THE DAY. LIGHT WINDS
EARLY WILL INCREASE FROM THE WEST-SOUTHWEST TO NEAR 10 KNOTS THEN
SHIFT TO THE WEST-NORTHWEST IN THE AFTERNOON.
TONIGHT...GENERALLY VFR. HOWEVER CEILINGS AND VISIBILITIES MAY LOWER
TO MVFR/IFR WITH LOCAL EVENING SHOWERS AND SCATTERED THUNDERSTORMS.
THERE COULD BE SOME LOCAL FOG LATE. GENERALLY LIGHT NORTHWEST WINDS.
OUTLOOK...
WED...VFR. HIGH CONFIDENCE
THU-FRI...CURRENTLY VFR. HOWEVER LOW CONFIDENCE AS SOME GUID IS
INDICATING PRECIP AND LOWER CIGS/VSBYS.
SAT...VFR EARLY, POTENTIAL LOWER CIGS VSBYS LATER AS LOW PRESSURE
APPROACHES. LOW TO MDT CONFIDENCE.
&&
.MARINE...
THE CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY DRAPED ACROSS
OUR NORTHERN WATERS EARLY THIS MORNING SHOULD SHIFT NORTHWARD SOME
DURING THE DAY. THIS WILL RESULT IN A MORE SOUTHWESTERLY WIND. THERE
COULD BE SOME INCREASE IN THE WINDS THROUGH TONIGHT, HOWEVER THIS IS
WITHIN A WARM AIRMASS THEREFORE IT IS ANTICIPATED TO REMAIN UNDER 25
KNOTS. THE WAVEWATCH GUIDANCE HAS HAD A HIGH BIAS IN A SOUTHERLY
FLOW WAA REGIME. THEREFORE, WE WENT A BIT BELOW THIS GUIDANCE
THROUGH TONIGHT.
OUTLOOK...
NO MARINE HEADLINES ANTICIPATED THROUGH AT LEAST SATURDAY.
HIGH PRESSURE WILL BUILD IN FOR WED THRU FRI. THERE CUD BE AN
INCREASE IN SEAS THU/FRI WITH LOW PRESSURE NEARBY AS SOME OF THE
MDLS ARE SUGGESTING, BUT AT THIS TIME IT STILL APPEARS TO BE BELOW
SCA CRITERIA.
&&
.HYDROLOGY...
A GOOD PART OF THE AREA PICKED UP TORRENTIAL RAINFALL YESTERDAY
AFTERNOON THROUGH EARLY THIS MORNING. THIS RESULTED IN 2 TO 6 INCHES
OF RAIN IN SEVERAL PLACES. THERE IS ADDITIONAL SHOWERS AND SOME
THUNDERSTORMS EXPECTED TO OCCUR TODAY INTO THIS EVENING, AND SOME OF
THIS CAN PRODUCE LOCALLY HEAVY RAIN ONCE AGAIN. THE PW VALUES ARE
FORECAST TO LOWER SOME AS THE MAIN PLUME OF 2.00-2.25 INCHES SHIFTS
EASTWARD. THIS WOULD LOWER THE RAINFALL RATES SOME COMPARED TO
YESTERDAY AND EARLY THIS MORNING, HOWEVER THE THREAT FOR LOCALLY
HEAVY RAIN STILL REMAINS. SINCE SEVERAL AREAS PICKED UP A LOT OF
RAIN THE PAST 24 HOURS, FLASH FLOOD GUIDANCE IS REDUCED. IF
CONVECTIVE ELEMENTS END UP TRAINING OVER THE SAME AREAS DUE TO A
LIGHT FLOW, A FLASH FLOOD THREAT WILL INCREASE. AS A RESULT, A
FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 00Z THIS EVENING. WE
INCLUDED THE COUNTIES THAT PICKED UP HEAVY RAIN OVER A LARGER AREA.
THE URBAN INTERSTATE 95 CORRIDOR IS MORE VULNERABLE, ESPECIALLY IF
ADDITIONAL RUNOFF QUICKLY DRAINS INTO WATERWAYS THAT RESPOND FASTER.
&&
.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL TIMES CONTINUE TO RUN HIGH DUE TO YESTERDAY'S FULL
MOON. THE FLOW IS FORECAST TO BE SOUTHWEST TO WEST TODAY, HOWEVER
WE MAY NEED AN ADVISORY FOR THIS EVENING'S HIGH TIDE. WE WILL SEE
HOW THE TIDAL DEPARTURE TRENDS BEHAVE INTO THE EARLY AFTERNOON
BEFORE ISSUING A HEADLINE.
&&
.RIP CURRENTS...
OUR LOCAL PROGRAM CALCULATED A MODERATE RISK OF RIP CURRENTS ALONG
THE NEW JERSEY SHORE FOR TODAY BASED ON A SOUTH-SOUTHWEST WIND
AROUND 10 KNOTS ALONG WITH 4 FOOT SEAS AND AN 8 SECOND WAVE
PERIOD. THE PROGRAM DETERMINED THAT THERE WOULD BE A LOW RISK FOR
THE DELAWARE BEACHES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ060>062-070-071-
101>106.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012-
013-015>020.
DE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...NIERENBERG
AVIATION...GORSE/NIERENBERG
MARINE...GORSE/NIERENBERG
HYDROLOGY...GORSE
TIDES/COASTAL FLOODING...GORSE
RIP CURRENTS...GORSEHazardous weather outlook, Jul 23, 4:55 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 455 AM EDT TUE JUL 23 2013 DEZ001-NJZ001-007>010-015>019-PAZ060>062-070-071-101>106-240900- NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 455 AM EDT TUE JUL 23 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. MDZ008-012-015-019-020-PAZ054-055-240900- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CARBON-MONROE- 455 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCAL POOR DRAINAGE FLOODING MAY OCCUR ASSOCIATED WITH HEAVY SHOWERS AND SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. DEZ002>004-NJZ021>023-027-240900- KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 455 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. LOCAL POOR DRAINAGE FLOODING MAY OCCUR TODAY ASSOCIATED WITH SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE TODAY EVENING HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. NJZ012-013-020-240900- MIDDLESEX-WESTERN MONMOUTH-OCEAN- 455 AM EDT TUE JUL 23 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE EVENING HIGH TIDE CYCLE. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. NJZ014-024>026-240900- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 455 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. LOCAL POOR DRAINAGE FLOODING MAY OCCUR TODAY ASSOCIATED WITH SCATTERED THUNDERSTORMS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE EVENING HIGH TIDE CYCLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. ANZ430-431-450>455-240900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 455 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 5:08 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 AM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
07/22/2013 OCEAN NJ PUBLIC
TREES DOWN AND ROOF DAMAGE.
1230 AM FLASH FLOOD WYOMISSING 40.33N 75.95W
07/23/2013 BERKS PA TRAINED SPOTTER
WYOMISSING CREEK QUICKLY OUT OF ITS BANKS. FLOODING
REPORTED AT THE CAMBRIDGE COMMONS APARTMENT COMPLEX
INCLUDING WATER INTO THE MAINTENANCE BUILDING.
0141 AM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/23/2013 M60 MPH PHILADELPHIA PA ASOS
A 60 MPH THUNDERSTORM WIND GUST WAS MEASURED AT
PHILADELPHIA INTERNATIONAL AIRPORT. IT APPEARS THIS WAS
DUE TO A WET MICROBURST. THE AIRPORT WEATHER OBSERVER
CONFIRMED THE GUST.
0145 AM TSTM WND DMG WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
TREES DOWN ON RED BANK AVENUE IN WEST DEPTFORD.
0245 AM FLASH FLOOD WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
WATER ESTIMATED TO BE A FOOT DEEP ON HESSIAN AVENUE IN
WEST DEPTFORD. SIGNIFICANT POOR DRAINAGE AND STREET
FLOODING REPORTED.
0300 AM FLASH FLOOD CAMDEN 39.94N 75.11W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
THE ADMIRAL WILSON BOULEVARD CLOSED DUE TO SIGNIFICANT
FLOODING. SOME VEHICLES STUCK IN THE HIGH WATER.
0300 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SIGNIFICANT FLOODING ON BROAD STREET IN SOUTH
PHILADELHIA UNDER I-95 WITH SOME VEHICLES TRAPPED. THE
WATER WAS NEARLY UP TO THE CAR WINDOWS.
0300 AM FLOOD PENNSAUKEN 39.96N 75.06W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
ROUTE 130 CLOSED NEAR BROWNING ROAD DUE TO SIGNIFICANT
FLOODING.
&&
EVENT NUMBER PHI1300305 PHI1300306 PHI1300307 PHI1300312 PHI1300308
PHI1300309 PHI1300310 PHI1300311
GORSELocal storm report, Jul 23, 6:08 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 AM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
07/22/2013 OCEAN NJ PUBLIC
TREES DOWN AND ROOF DAMAGE.
1230 AM FLASH FLOOD WYOMISSING 40.33N 75.95W
07/23/2013 BERKS PA TRAINED SPOTTER
WYOMISSING CREEK QUICKLY OUT OF ITS BANKS. FLOODING
REPORTED AT THE CAMBRIDGE COMMONS APARTMENT COMPLEX
INCLUDING WATER INTO THE MAINTENANCE BUILDING.
0141 AM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/23/2013 M60 MPH PHILADELPHIA PA ASOS
A 60 MPH THUNDERSTORM WIND GUST WAS MEASURED AT
PHILADELPHIA INTERNATIONAL AIRPORT. IT APPEARS THIS WAS
DUE TO A WET MICROBURST. THE AIRPORT WEATHER OBSERVER
CONFIRMED THE GUST.
0145 AM TSTM WND DMG WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
TREES DOWN ON RED BANK AVENUE IN WEST DEPTFORD.
0230 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SEVERAL AREAS OF SIGNIFICANT FLOODING ON THE SCHUYLKILL
EXPRESSWAY.
0230 AM FLASH FLOOD SCHWENKSVILLE 40.26N 75.46W
07/23/2013 MONTGOMERY PA BROADCAST MEDIA
SOME ROADS FLOODED OUT NEAR SCHWENKSVILLE.
0230 AM FLOOD PLEASANTVILLE 39.66N 75.63W
07/23/2013 NEW CASTLE DE DEPT OF HIGHWAYS
ROUTE 1 SOUTHBOUND AT I-95 WATER ON ROADWAY.
0245 AM FLASH FLOOD WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
WATER ESTIMATED TO BE A FOOT DEEP ON HESSIAN AVENUE IN
WEST DEPTFORD. SIGNIFICANT POOR DRAINAGE AND STREET
FLOODING REPORTED.
0300 AM FLASH FLOOD CAMDEN 39.94N 75.11W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
THE ADMIRAL WILSON BOULEVARD CLOSED DUE TO SIGNIFICANT
FLOODING. SOME VEHICLES STUCK IN THE HIGH WATER.
0300 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SIGNIFICANT FLOODING ON BROAD STREET IN SOUTH
PHILADELHIA UNDER I-95 WITH SOME VEHICLES TRAPPED. THE
WATER WAS NEARLY UP TO THE CAR WINDOWS.
0300 AM FLASH FLOOD PENNSAUKEN 39.96N 75.06W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
ROUTE 130 CLOSED NEAR BROWNING ROAD DUE TO SIGNIFICANT
FLOODING.
&&
EVENT NUMBER PHI1300305 PHI1300306 PHI1300307 PHI1300312 PHI1300313
PHI1300314 PHI1300315 PHI1300308 PHI1300309 PHI1300310 PHI1300311
GORSELocal storm report, Jul 23, 6:42 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 AM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
07/22/2013 OCEAN NJ PUBLIC
TREES DOWN AND ROOF DAMAGE.
1230 AM FLASH FLOOD WYOMISSING 40.33N 75.95W
07/23/2013 BERKS PA TRAINED SPOTTER
WYOMISSING CREEK QUICKLY OUT OF ITS BANKS. FLOODING
REPORTED AT THE CAMBRIDGE COMMONS APARTMENT COMPLEX
INCLUDING WATER INTO THE MAINTENANCE BUILDING.
0141 AM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/23/2013 M60 MPH PHILADELPHIA PA ASOS
A 60 MPH THUNDERSTORM WIND GUST WAS MEASURED AT
PHILADELPHIA INTERNATIONAL AIRPORT. IT APPEARS THIS WAS
DUE TO A WET MICROBURST. THE AIRPORT WEATHER OBSERVER
CONFIRMED THE GUST.
0145 AM TSTM WND DMG WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
TREES DOWN ON RED BANK AVENUE IN WEST DEPTFORD.
0230 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SEVERAL AREAS OF SIGNIFICANT FLOODING ON THE SCHUYLKILL
EXPRESSWAY.
0230 AM FLASH FLOOD SCHWENKSVILLE 40.26N 75.46W
07/23/2013 MONTGOMERY PA BROADCAST MEDIA
SOME ROADS FLOODED OUT NEAR SCHWENKSVILLE.
0230 AM FLOOD PLEASANTVILLE 39.66N 75.63W
07/23/2013 NEW CASTLE DE DEPT OF HIGHWAYS
ROUTE 1 SOUTHBOUND AT I-95 WATER ON ROADWAY.
0245 AM FLASH FLOOD WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
WATER ESTIMATED TO BE A FOOT DEEP ON HESSIAN AVENUE IN
WEST DEPTFORD. SIGNIFICANT POOR DRAINAGE AND STREET
FLOODING REPORTED.
0300 AM FLASH FLOOD CAMDEN 39.94N 75.11W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
THE ADMIRAL WILSON BOULEVARD CLOSED DUE TO SIGNIFICANT
FLOODING. SOME VEHICLES STUCK IN THE HIGH WATER.
0300 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SIGNIFICANT FLOODING ON BROAD STREET IN SOUTH
PHILADELHIA UNDER I-95 WITH SOME VEHICLES TRAPPED. THE
WATER WAS NEARLY UP TO THE CAR WINDOWS.
0300 AM FLASH FLOOD PENNSAUKEN 39.96N 75.06W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
ROUTE 130 CLOSED NEAR BROWNING ROAD DUE TO SIGNIFICANT
FLOODING.
0529 AM LIGHTNING ISLAND HEIGHTS 39.94N 74.15W
07/23/2013 OCEAN NJ TRAINED SPOTTER
LIGHTNING STRUCK A HOUSE.
&&
EVENT NUMBER PHI1300305 PHI1300306 PHI1300307 PHI1300312 PHI1300313
PHI1300314 PHI1300315 PHI1300308 PHI1300309 PHI1300310 PHI1300311
PHI1300316
GORSELocal storm report, Jul 23, 10:08 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 AM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD JACKSON TWP 40.12N 74.35W
07/22/2013 OCEAN NJ 911 CALL CENTER
NUMEROUS STREETS FLOODED
1230 AM FLASH FLOOD WYOMISSING 40.33N 75.95W
07/23/2013 BERKS PA TRAINED SPOTTER
WYOMISSING CREEK QUICKLY OUT OF ITS BANKS. FLOODING
REPORTED AT THE CAMBRIDGE COMMONS APARTMENT COMPLEX
INCLUDING WATER INTO THE MAINTENANCE BUILDING.
0121 AM TSTM WND DMG WEST GOSHEN TWP 39.97N 75.58W
07/23/2013 CHESTER PA EMERGENCY MNGR
WIND DAMAGE FROM THUNDERSTORMS LAST NIGHT.
0130 AM FLASH FLOOD PUGHTOWN 40.17N 75.67W
07/23/2013 CHESTER PA EMERGENCY MNGR
A FEW ROADS WERE FLOODED THROUGHOUT THE COUNTY.
0141 AM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/23/2013 M60 MPH PHILADELPHIA PA ASOS
A 60 MPH THUNDERSTORM WIND GUST WAS MEASURED AT
PHILADELPHIA INTERNATIONAL AIRPORT. IT APPEARS THIS WAS
DUE TO A WET MICROBURST. THE AIRPORT WEATHER OBSERVER
CONFIRMED THE GUST.
0145 AM TSTM WND DMG WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
TREES DOWN ON RED BANK AVENUE IN WEST DEPTFORD.
0230 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SEVERAL AREAS OF SIGNIFICANT FLOODING ON THE SCHUYLKILL
EXPRESSWAY.
0230 AM FLASH FLOOD SCHWENKSVILLE 40.26N 75.46W
07/23/2013 MONTGOMERY PA BROADCAST MEDIA
SOME ROADS FLOODED OUT NEAR SCHWENKSVILLE.
0230 AM FLOOD PLEASANTVILLE 39.66N 75.63W
07/23/2013 NEW CASTLE DE DEPT OF HIGHWAYS
ROUTE 1 SOUTHBOUND AT I-95 WATER ON ROADWAY.
0245 AM FLASH FLOOD WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
WATER ESTIMATED TO BE A FOOT DEEP ON HESSIAN AVENUE IN
WEST DEPTFORD. SIGNIFICANT POOR DRAINAGE AND STREET
FLOODING REPORTED.
0300 AM FLASH FLOOD CAMDEN 39.94N 75.11W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
THE ADMIRAL WILSON BOULEVARD CLOSED DUE TO SIGNIFICANT
FLOODING. SOME VEHICLES STUCK IN THE HIGH WATER.
0300 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SIGNIFICANT FLOODING ON BROAD STREET IN SOUTH
PHILADELHIA UNDER I-95 WITH SOME VEHICLES TRAPPED. THE
WATER WAS NEARLY UP TO THE CAR WINDOWS.
0300 AM FLASH FLOOD PENNSAUKEN 39.96N 75.06W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
ROUTE 130 CLOSED NEAR BROWNING ROAD DUE TO SIGNIFICANT
FLOODING.
0529 AM LIGHTNING ISLAND HEIGHTS 39.94N 74.15W
07/23/2013 OCEAN NJ TRAINED SPOTTER
LIGHTNING STRUCK A HOUSE.
0800 AM FLOOD WESTAMPTON TWP 40.02N 74.83W
07/23/2013 BURLINGTON NJ TRAINED SPOTTER
FLOODING AT INTERSECTION ON IRICK ROAD AND 541.
&&
EVENT NUMBER PHI1300317 PHI1300306 PHI1300318 PHI1300319 PHI1300307
PHI1300312 PHI1300313 PHI1300314 PHI1300315 PHI1300308 PHI1300309
PHI1300310 PHI1300311 PHI1300316 PHI1300320
BARNEY/GAINES/GORSESpecial weather statement, Jul 23, 10:32 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1032 AM EDT TUE JUL 23 2013
NJZ020>022-026-027-231530-
ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
1032 AM EDT TUE JUL 23 2013
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
CUMBERLAND...NORTHERN ATLANTIC...SOUTHEASTERN BURLINGTON AND
SOUTHEASTERN OCEAN COUNTIES...
AN AREA OF SHOWERS AND THUNDERSTORMS COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CUMBERLAND AND OCEAN COUNTIES AT 1025 AM
EDT. THE THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THIS STORM WILL BE NEAR WADING RIVER...WADING RIVER...AND PORT
REPUBLIC AROUND 1040 AM...NEW GRETNA...AND NEW GRETNA AROUND 1045
AM...BASS RIVER STATE FOREST...BASS RIVER STATE FOREST...AND MYSTIC
ISLAND AROUND 1055 AM...TUCKERTON AROUND 1105 AM AND BEACH HAVEN
AROUND 1110 AM.
LAT...LON 3967 7414 3955 7423 3953 7440 3952 7441
3940 7497 3952 7503 3952 7498 3954 7495
3978 7418 3975 7418 3973 7415 3980 7413
3981 7409 3979 7408
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:48 PM EDT | Areal Flood Advisory | PHI | Morris | 4 hr |
| Jul 23, 1:50 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer | 4 hr |
| Jul 23, 2:11 AM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer | 4 hr |
| Jul 23, 2:38 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 97 min |
| Jul 23, 3:49 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more | 11 hr |
| Jul 23, 4:02 AM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 4 hr |
| Jul 23, 9:24 AM EDT | Areal Flood Warning | PHI | Burlington | 6 hr |
| Jul 23, 11:22 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 53 min |
| Jul 23, 11:56 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cumberland, Ocean | 4 hr |
| Jul 23, 12:03 PM EDT | Special Weather Statement | PHI | Atlantic | 57 min |
| Jul 23, 12:54 PM EDT | Special Weather Statement | PHI | Atlantic | 66 min |
| Jul 23, 3:08 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 9 hr |
| Jul 23, 4:10 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Hunterdon and 6 more | 2 hr |
| Jul 22, 9:19 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 3 hr |
| Jul 22, 9:53 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 3 hr |
| Jul 22, 11:09 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 3 hr |
| Jul 22, 11:39 PM EDT | Flash Flood Warning | PHI | Berks, Lehigh | 4 hr |
| Jul 23, 12:11 AM EDT | Special Weather Statement | PHI | Chester | 94 min |
| Jul 23, 12:25 AM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Jul 23, 2:22 AM EDT | Special Weather Statement | PHI | Kent, Sussex | 2 hr |
| Jul 23, 2:20 AM EDT | Areal Flood Advisory | PHI | Kent, Queen Anne's | 4 hr |
Nearby
Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.